Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 20, NWS Key West, FL

June 7, 2011

NWS Key West, FL issued this small craft advisory at Jun 7, 2011, 3:27 PM EDT. It took effect at Jun 7, 2011, 4:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2011, 3:27 PM EDT (19:27 UTC)
In effect from
Jun 7, 2011, 4:00 PM EDT
Expired
Jun 8, 2011, 4:32 AM EDT
In force
13 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WHUS72 KKEY 071927
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
327 PM EDT TUE JUN 7 2011

GMZ031-052>054-072>075-080230-
/O.NEW.KKEY.SC.Y.0020.110607T2000Z-110608T2100Z/
FLORIDA BAY-OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
327 PM EDT TUE JUN 7 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL...AND
THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH DRY TORTUGAS.

* WINDS AND WAVES: EAST BREEZES WILL FRESHEN TO A STEADY 20 KNOTS
  WITH FREQUENT HIGHER GUSTS OF 20 TO 25 KNOTS THIS EVENING. THESE
  INCREASING WINDS WILL BUILD WAVES IN THE COASTAL WATERS SURROUNDING
  THE FLORIDA KEYS OVERNIGHT. SEAS OF 4 TO 7 FEET ARE EXPECTED BEYOND
  THE FLORIDA REEFS...WITH EVEN HIGHER SEAS POSSIBLE IN THE CORE OF
  THE GULF STREAM. IN HAWK CHANNEL...SEAS WILL BUILD TO 2 TO 4 FEET
  BY DAYBREAK. IN THE GULF OF MEXICO BEYOND FIVE FATHOMS...SEAS WILL
  BUILD TO 3 TO 4 FEET...WHEREAS INSIDE FIVE FATHOMS...SEAS WILL BE
  LIMITED TO AROUND 2 FEET. FLORIDA BAY AND NEARSHORE WATERS WILL
  TURN CHOPPY TO ROUGH LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
2 follow-up statements
332 
WHUS72 KKEY 080231
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1031 PM EDT TUE JUN 7 2011

GMZ031-052>054-072>075-081100-
/O.CON.KKEY.SC.Y.0020.000000T0000Z-110608T2100Z/
FLORIDA BAY-OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1031 PM EDT TUE JUN 7 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
FLORIDA BAY...HAWK CHANNEL...AND THE STRAITS OF FLORIDA FROM OCEAN
REEF THROUGH DRY TORTUGAS.

* WINDS AND WAVES: EAST BREEZES NEAR 20 KNOTS WITH FREQUENT HIGHER
  GUSTS WILL CONTINUE OVERNIGHT. SEAS OF 4 TO 7 FEET ARE EXPECTED
  BEYOND THE FLORIDA REEFS...WITH EVEN HIGHER SEAS POSSIBLE IN THE
  CORE OF THE GULF STREAM. IN HAWK CHANNEL...SEAS WILL BE 2 TO 4 FEET.
  IN THE GULF OF MEXICO BEYOND FIVE FATHOMS...SEAS WILL BE 3 TO 5
  FEET...WHEREAS INSIDE FIVE FATHOMS...SEAS WILL BE LIMITED TO AROUND
  2 FEET. FLORIDA BAY AND NEARSHORE WATERS WILL BE CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
695 
WHUS72 KKEY 080832
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
432 AM EDT WED JUN 8 2011

GMZ031-052>054-072>075-080945-
/O.CAN.KKEY.SC.Y.0020.000000T0000Z-110608T2100Z/
FLORIDA BAY-OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
432 AM EDT WED JUN 8 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SINCE WINDS HAVE SLACKENED TO NEAR 15 KNOTS AND GUSTY ACROSS ALL KEYS
COASTAL WATERS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THE
FLORIDA STRAITS AND FLORIDA BAY. HOWEVER...DUE TO EAST WINDS OF 15 TO
20 KNOTS...SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION ON THE
FLORIDA STRAITS AND A SMALL CRAFT ADVISORY MAY BE REQUIRED TONIGHT. 

$$


APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 3:23 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 7, 3:23 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
323 PM EDT TUE JUN 7 2011

.DISCUSSION...
THE ATMOSPHERE OVER THE FLORIDA KEYS THIS AFTERNOON REMAINS WEAKLY
UNSTABLE WITH LITTLE CONVECTIVE INHIBITION. HOWEVER...A DEEP LAYER OF
DRY AIR PERSISTS ABOVE THE BOUNDARY LAYER WITH DEWPOINT DEPRESSIONS
EXCEEDING 15C IN THE 850-700MB LAYER ACCORDING TO A RECENT GOES-
DERIVED SOUNDING NEAR SAND KEY. DESPITE THE DRY AIR...
NON-PRECIPITATING CUMULUS STREAMERS HAVE DEVELOPED DOWNWIND OF THE
LOWER KEYS...WITH A OCEANIC CLOUD LINES EVIDENT IN VISIBLE SATELLITE
IMAGERY OVER THE STRAITS OF FLORIDA.

PROGNOSTIC REASONING IS REALLY QUITE SIMILAR TO THE PREVIOUS
SHIFT...AND NO MAJOR CHANGES WERE MADE TO THE FORECAST PACKAGE. THE
DRY AND BREEZY WEATHER REGIME WILL PERSIST ANOTHER 36 HOURS OR SO
BEFORE A MUCH RICHER AND DEEPER MOIST LAYER ARRIVES FROM THE
CARIBBEAN. A PERIOD OF DEEP SYNOPTIC-SCALE LIFT IS POSSIBLE SOMETIME
THURSDAY THROUGH FRIDAY AS FORCING FOR ASCENT AT BOTH HIGH AND LOW
LEVELS POTENTIALLY COUPLES IN THE VICINITY OF SOUTHERN FLORIDA. THIS
VERTICAL COUPLING MAY OCCUR AS A SERIES OF JET STREAKS AND CYCLONIC
VORTICES OVERSPREAD SOUTHERN FLORIDA AS A LARGE CYCLONIC GYRE LUMBERS
EASTWARD ACROSS THE GULF BASIN...WHILE SIMULTANEOUSLY...A LOW-LEVEL
...LOW-LATITUDE TROUGH ACCELERATES NORTHWARD FROM THE CARIBBEAN.
SHOULD THIS VERTICAL COUPLING OCCUR OVER THE SERVICE AREA...SOME
RATHER COPIOUS RAINFALL AMOUNTS WILL BE POSSIBLE AS A RICH VEIN OF
TROPICAL MOISTURE FEEDS INCREASINGLY VIGOROUS CUMULUS CONVECTION
POWERED BY COOLING AND DESTABILIZATION ALOFT. THE LATEST NCEP GLOBAL
MODEL OUTPUT STATISTICS FOR THE FLORIDA KEYS SHOW SOME HEFTY QPF
NUMBERS THURSDAY NIGHT AND FRIDAY AS THE MODEL INDEED SHOWS VERTICAL
COUPLING AS DESCRIBED. FORECAST RAIN CHANCES AND QPF AMOUNTS MAY NEED
TO BE ADJUSTED UPWARD SUBSEQUENTLY IF THIS SCENARIO BECOMES LIKELY.
IN ANY EVENT...THE WEATHER REGIME SHOULD TRANSITION BACK TO A PATTERN
MORE TYPICAL OF MID-JUNE BY THE WEEKEND...WITH SCATTERED SHOWER AND
THUNDERSTORM COVERAGE AND GENTLE TO MODERATE BREEZES.
&&

.MARINE...
EAST BREEZES HAVE EVER SO GRADUALLY FRESHENED DURING THE DAY...AND
ARE NOW BLOWING A STEADY 15KT WITH FREQUENT GUSTS IN 17-20KT RANGE.
FURTHER INCREASES ARE EXPECTED FROM NOW THROUGH MIDNIGHT...AND A
SMALL CRAFT ADVISORY ISSUANCE IS IMMINENT FOR FLORIDA BAY...HAWK
CHANNEL...AND THE STRAITS OF FLORIDA. THE ADVISORY MAY NEED TO BE
EXTENDED THROUGH A PORTION OF THE WEDNESDAY-FRIDAY TIME PERIOD. SEE
THE MARINE WEATHER MESSAGE...MIAMWWKEY...AND FLORIDA KEYS COASTAL
WATERS FORECAST...MIACWFKEY...FOR DETAILS.
&&

.AVIATION...
TONIGHT...A SLOWLY MOISTENING EASTERLY FLOW WILL CONTINUE ACROSS THE
KEY WEST AND MARATHON ISLAND TERMINALS. BRIEF MVFR CIGS AND/OR VIS
WILL BE POSSIBLE IN ISOLATED SHOWERS THAT MANAGE TO IMPACT THE
TERMINALS. SUSTAINED EAST WINDS FROM 100 DEGREES BETWEEN 10 AND 12
KNOTS WILL INCREASE TO NEAR 15 KNOTS BY 00Z...WITH GUSTS BETWEEN 20
AND 25 KNOTS...ESPECIALLY IN ANY SHOWERS.
&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  80  87  78  86 / 10 20 40 50
MARATHON  80  89  78  88 / 10 20 40 50
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR GMZ031-GMZ052-GMZ053-GMZ054-
     GMZ072-GMZ073-GMZ074-GMZ075.
&&

PUBLIC/MARINE.........K. KASPER
AVIATION/NOWCASTS.....FUTTERMAN
DATA COLLECTION.......L. KASPER

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jun 7, 6:00 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT TUE JUN 7 2011

FLZ076>078-GMZ031>033-052>054-072>075-081000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
600 AM EDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY.

...A SMALL CRAFT ADVISORY MAY BE REQUIRED ON THE FLORIDA STRAITS AND
FLORIDA BAY TONIGHT...

HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST UNITED STATES TONIGHT
THROUGH THURSDAY...AS A BROAD AREA OF LOW PRESSURE IN THE WESTERN
CARIBBEAN SEA LIFTS SLOWLY NORTHWESTWARD. THE PRESSURE DIFFERENCE
BETWEEN THESE TWO FEATURES WILL RESULT IN FRESH TO STRONG EASTERLY
BREEZES TONIGHT. SUBSEQUENTLY...A SMALL CRAFT ADVISORY MAY BE
REQUIRED ON THE FLORIDA STRAITS AND FLORIDA BAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FRESH TO OCCASIONAL STRONG EAST WINDS WILL PERSIST ON KEYS COASTAL
WATERS WEDNESDAY THROUGH EARLY FRIDAY MORNING...BEFORE SLACKENING
THEREAFTER. BUT UNTIL WINDS ABATE...A SMALL CRAFT ADVISORY OR AN
EXERCISE CAUTION HEADLINE WILL BE REQUIRED ON KEYS COASTAL WATERS.

IN ADDITION...THE THREAT OF SHOWERS AND THUNDERSTORMS WILL
INCREASE ACROSS OUR SERVICE AREA LATE WEDNESDAY NIGHT INTO EARLY
NEXT WEEKEND.

THE PRIMARY THUNDERSTORM HAZARDS WILL BE DANGEROUS CLOUD TO SURFACE
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.